MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A

TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A
Model Number IPN923663
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The sample investigation is pending.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The product was used during a gastric sleeve procedure on the patient when a small portion of the suture holder, the arrow/tab broke off.The doctor removed the shield and retrieved the broken portion.A second product was used to successfully close the fascia.No patient injury or adverse effect.Additional information identified a part of the suture wing as the part that broke.It was retrieved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).A review of the dhr could not be performed as no lot number was provided.A review of the returned unit shows that the device was bent, indicating that it was mishandled / used in an unintentional manner.The tab was also confirmed to be cracked.However, as the device was misused, the cause of the cracked tab cannot be assessed.Given the condition of the device in which it was returned, paragon medical can verify that the device is non-functional, but the source of the issue cannot be verified.Therefore, this complaint is considered verified but not valid.

Brand Name
WECK EFX SHIELD PORT SITE CLOSURE SYSTEM
Common Device Name
INSTRUMENT, LIGATURE PASSING A
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15550382
Report Number3011137372-2022-00189
Device Sequence Number6158622
Product Code HCF
UDI-Device Identifier14026704739001
UDI-Public14026704739001
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN923663
Device Catalogue NumberEFX002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale